Alert archive / Wyoming / Flash Flood Warnings in 2022
Flash Flood Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this flash flood warning at Aug 11, 2022, 3:51 PM MDT for Albany County, Carbon County, Wyoming. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2022, 3:51 PM MDT (21:51 UTC)
- Expired
- Aug 11, 2022, 6:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 126 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 5:30 PM MDT | FLASH FLOOD | 6 Sse Ryan Park, WY | DELAYED REPORT FROM A BAR A RANCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.9 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3970 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
888
WGUS55 KCYS 112151
FFWCYS
WYC001-007-120045-
/O.NEW.KCYS.FF.W.0006.220811T2151Z-220812T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cheyenne WY
351 PM MDT Thu Aug 11 2022
The National Weather Service in Cheyenne has issued a
* Flash Flood Warning for...
The Mullen Burn Scar in...
Southeastern Carbon County in south central Wyoming...
Southwestern Albany County in southeastern Wyoming...
* Until 645 PM MDT.
* At 351 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain over the Mullen Burn Scar. Between 0.5 and 1 inch of
rain has fallen. Flash flooding is ongoing or expected to begin
shortly.
Excessive rainfall over the burn scar may result in debris flow. The
debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Flash flooding caused by thunderstorms in and around
the Mullen Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Mullen Burn Scar.
* Some locations that will experience flash flooding include...
Albany, Bobbie Thompson Campground, Rob Roy Campground, Rob Roy
Reservoir, Illinois Creek Campground, Miller Lake Campground,
Evans Creek Campground, French Creek Campground and Centennial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4106 10644 4115 10648 4125 10649 4129 10634
4126 10610 4125 10609 4107 10613
FLASH FLOOD...RADAR INDICATED
$$
Dewey2 follow-up statements
847
WGUS75 KCYS 112350
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
550 PM MDT Thu Aug 11 2022
WYC001-007-120045-
/O.CON.KCYS.FF.W.0006.000000T0000Z-220812T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany WY-Carbon WY-
550 PM MDT Thu Aug 11 2022
...FLASH FLOOD WARNING FOR THE MULLEN BURN SCAR REMAINS IN EFFECT
UNTIL 645 PM MDT THIS EVENING FOR SOUTHEASTERN CARBON AND
SOUTHWESTERN ALBANY COUNTIES...
At 550 PM MDT, Doppler radar indicated thunderstorms producing heavy
rain over the Mullen Burn Scar. Between 0.5 and 1 inch of rain has
fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar may result in debris flow. The
debris flow can consist of rock, mud, vegetation and other loose
materials.
HAZARD...Flash flooding caused by thunderstorms. in and around
the Mullen Burn Scar.
SOURCE...Radar.
IMPACT...Flooding of areas in and around the Mullen Burn Scar.
Some locations that will experience flash flooding include...
Albany, Bobbie Thompson Campground, Rob Roy Campground, Rob Roy
Reservoir, Illinois Creek Campground, Miller Lake Campground,
Evans Creek Campground, French Creek Campground and Centennial.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4106 10644 4115 10648 4125 10649 4129 10634
4126 10610 4125 10609 4107 10613
FLASH FLOOD...RADAR INDICATED
$$
Dewey987
WGUS75 KCYS 120040
FFSCYS
Flash Flood Statement
National Weather Service Cheyenne WY
640 PM MDT Thu Aug 11 2022
WYC001-007-120050-
/O.EXP.KCYS.FF.W.0006.000000T0000Z-220812T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Albany WY-Carbon WY-
640 PM MDT Thu Aug 11 2022
...FLASH FLOOD WARNING FOR THE MULLEN BURN SCAR WILL EXPIRE AT 645
PM MDT THIS EVENING FOR SOUTHEASTERN CARBON AND SOUTHWESTERN ALBANY
COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4106 10644 4115 10648 4125 10649 4129 10634
4126 10610 4125 10609 4107 10613
$$
DeweyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:03 PM MDT, 48 minutes earlier.
Area forecast discussion, Aug 11, 3:03 PM MDT, 48 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 303 PM MDT Thu Aug 11 2022 .SHORT TERM...(Tonight and tomorrow) Issued at 303 PM MDT Thu Aug 11 2022 Key Impact Messages: 1) Hot temperatures continue this afternoon with another warm day tomorrow. Temperatures will be in the 90s east of of the Laramie Range and the western Nebraska Panhandle. 2) An isolated thunderstorm across the high terrain, west of the Laramie Range this afternoon. Brief heavy rainfall will be possible. 3) Monsoon moisture increases Friday with the best chance for showers and thunderstorms occurring west of the Laramie Range. Heavy rainfall will be the main hazard. Weather Details: Agitated cumulus has formed across Laramie Range this afternoon, with a few thunderstorms just south into Colorado. These storms are slow moving and have the threat to put down some localized heavy rainfall. The window for convection will be limited as ridging aloft begins to build through the evening and models are showing very limited instability across the area today. Temperatures warmed nicely across the region this afternoon with most everyone climbing into the 90s with a few spots across the western Nebraska panhandle. The main focus in the short term is tracking the movement of the high pressure system we have been talking about over the past few days. Models have showed this high pressure remaining stagnant through Thursday, but will finally begin to shift to the southeast Friday morning into Friday afternoon. The track of this high pressure system will influence the location and the intensity of the monsoon push. Confidence is high that this plume will advect into Carbon County by the morning and then move east toward the Laramie Range by the afternoon. The highest confidence for PoP chances remain west of the Laramie Range Friday. Although by the evening some of this showers and thunderstorms may push into the I-25 corridor. Brief heavy downpours will be possible within the strongest thunderstorm cores that may pose a Flash Flood risk. The area of high pressure will continue to push to the southeast Friday evening opening the door for more monsoon moisture to advect into the region. .LONG TERM...(Saturday night through next Thursday) Issued at 303 PM MDT Thu Aug 11 2022 Saturday...With ridging aloft breaking down slightly and the upper high drifting slightly to the east, moisture will increase slightly with PWATs approaching one inch, and with the projected weak winds aloft, storm motions will be slow, allowing for some locally heavy rains in spots. The coverage of precipitation will increase slightly and progress further to the east across southeast Wyoming. Sunday...Temperatures will cool off a few more degrees with heights aloft decreasing and an increase in afternoon and evening shower and thunderstorm coverage. As projected PWATs increase to 1 to 1.50 inches, and steering winds remain relatively light, locally heavy rain will be possible from the stronger storms. Monday...The cooling trend continues with heights and temperatures aloft decreasing, and also with plenty of cloud cover and scattered to numerous showers and thunderstorms. Projected PWATs from 1.25 to 1.50 inches and weak steering winds will help produce more locally heavy rain from the stronger storms. Tuesday...Plenty of monsoonal moisture remains overhead and with PWATS ranging from 1.25 to 1.50 inches and weak steering flow, more locally heavy rain will be possible from the stronger storms. With plenty of moisture available, scattered to numerous showers and thunderstorms are expected again. Relatively cool temperatures due to all the cloud cover and precipitation. Wednesday/Thursday...With the flow aloft turning northwest, moisture will decrease slightly and decrease shower and thunderstorm coverage somewhat. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1137 AM MDT Thu Aug 11 2022 VFR conditions expected across area terminal through the forecast period. FEW clouds have begun developing over the higher terrain late this morning. Showers and thunderstorms are expected to develop late this afternoon along and west of the Laramie Range around KLAR and KRWL. Still think storms will stay far enough west of KCYS not to include any VCTS, but will monitor latest observations and AMD as needed. Gusts 20-25 kt will continue for most terminals through this afternoon, gradually calming down after 02z. && .FIRE WEATHER... Issued at 303 PM MDT Thu Aug 11 2022 Monsoon moisture advects into the region beginning this afternoon. Showers and thunderstorm chances increase Friday and into the weekend. Wetting rainfall is expected Friday through Monday. With the increase in moisture and the wetting rains, relative humidity values will be above 25 percent. Winds will become breezy but should remain at or below 20 mph. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AW LONG TERM...RUBIN AVIATION...MB FIRE WEATHER...AW
Hazardous weather outlook, Aug 11, 2:25 PM MDT, 1 hour 26 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 225 PM MDT Thu Aug 11 2022 NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-117>119-122030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County-Niobrara County- East Platte County-Goshen County-South Laramie Range Foothills- Central Laramie County-East Laramie County- 225 PM MDT Thu Aug 11 2022 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Hot temperatures are expected this afternoon with mostly sunny skies. Late morning and afternoon temperatures will range from the middle 90s to 105. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Hot temperatures will likely continue into the weekend, but it should be a few degrees cooler each day heading into Saturday. Afternoon and evening thunderstorms will likely return by Friday afternoon and this upcoming weekend. Heavy rainfall will be possible across SE Wyoming Monday. .Spotter information statement... Spotter activation will not be required. WYZ101-103>106-109>116-122030- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- South Laramie Range- 225 PM MDT Thu Aug 11 2022 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms will develop across the mountains and slowly move northeast through late this evening. Some heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Afternoon and evening thunderstorms will continue through this upcoming weekend and into next week, with a good chance of localized heavy rainfall. .Spotter information statement... Spotter activation will not be required.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:51 PM MDT | Areal Flood Advisory | CYS | Albany | 114 min |
| Aug 11, 3:34 PM MDT | Areal Flood Advisory | CYS | Albany, Carbon | 3 hr |
Nearby
Flash Flood Warnings in Wyoming, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.